Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fertility
Question: Post pill ovulation
|elijah07022008 - Wed Apr 01, 2009 9:18 pm||
I was wondering how long it could take to ovulate again if I was on Aviane for two and a half months? I don't know if length of use could contribute to length of "recovery" time. I stopped taking it four days ago and started to bleed two days later, my husband and I had unprotected sex, and I don't think I am pregnant given the results of my web searching, but I am bleeding more than I did while on the pill, I did stop mid-cycle, and I know I probably just messed up my ovulating when it does come back...any advice on promoting ovulation or anything to help me get pregnant sooner would be greatly appreciated.
|Debbie Miller, RN - Fri Apr 24, 2009 3:08 pm||
Oral contraceptives can affect your periods as well as ovulation patterns but I would not be too concerned. Some people ovulate very soon after going off the pill; others take a few months. Either is considered a normal response to the cessation of the drug. Most likely this is the reason for your bleeding and this will probably slow down and a pattern will resume, however, pregnancy could occur before things have become regular. This doesn't matter since pregnancy dating can be confirmed by ultrasound.
Meanwhile, be sure to take a multivitamin containing at least 400 mcg of folate or folic acid.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.